Topic: Ascites

My sister is suffering really badly with ascites, she is having the fluid drained and this gives her some relief, yet it builds up again so quickly afterwards. They have suggested a shunt, but she is not keen on this idea. She has lost more weight and is so tried from the drugs and everything.
Has anybody got any positive suggestions on how to deal with this.
thanks Jane

Re: Ascites

Jane,

If you use the search function, you will find other posts on this topic like this one:

http://www.cholangiocarcinoma.org/punbb … hp?id=1434

Seems like reducing sodium and taking a diuretic are recommended, I will try to do some more research and get back to you.

Patty

Re: Ascites

Hi everyone,
Had my oncology appointment today and couldn't get gemzar treatment because my white blood count was zero. Started three days of shots to assist my bone marrow in producing white blood cells.  Is this the normal protocol most people have experienced?
thanks, Gary

Live each day to the fullest

Re: Ascites

Gary - I think that is pretty common with any cancer patient.  The treatments take a toll on your system, and there will be times when your red or white blood count is low.  Normally the doctors can find ways to stimulate production so that you can proceed with chemo once the levels come back to normal ranges.

30-something caregiver

Re: Ascites

Hi Gary,

I have been give Neulasta and Neupegen for low wbc count caused by chemo.   The Neulasta was WAY to strong for my system and sent my wbc count into the stratosphere, also caused me about 4 days worth of severe bone pain.  The neupegen is much milder to my system but still boosts my wbc count enough.  I am able to give the neupegen shots to myself.  From what I understand this is a standard treatment for low wbc for chemo patients.

Don't be surprised when your platelets drop and they recommend a Procrit infusion to boost your red blood cells.  This is normal for chemo too, based on my experience so far.

Hang in there.  We're all in this together and we can get through it.

- Suzanne

Re: Ascites

Suzanne,
Thanks for the informative and quick response! Good health to you.
Gary

Live each day to the fullest